MAUDE Adverse Event Report: CAREFUSION INC. COSGROVE FLEX CLAMP

CAREFUSION INC. COSGROVE FLEX CLAMP
Model Number CV1161
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during a patient procedure, the cable on their cosgrove flex clamp broke.The components were immediately retrieved from the patient.It was reported that the patient received an x-ray which confirmed that all components had been removed.The procedure was completed successfully.No report of injury.
 
Additional Manufacturer Narrative
V.Mueller has requested the cosgrove flex clamp subject of the reported event be returned for evaluation.The cosgrove flex clamp instructions for use states, "inspect devices before each use for broken, cracked, tarnished surfaces, movement of hinges, and chipped or worn parts.If any of these conditions appear, do not use the device.Return devices to an authorized repair service center for repair or replacement.The cosgrove flex clamp should be inspected carefully prior to each use and during the cleaning procedure for any signs of unusual wear, cracking or corrosion.Inspect internal cable in between each bead for kinking, fraying or any damage to the cable (figure 2).Microscopic cracks may be detected by the appearance of rust on the instrument.Should any irregularity be noted, do not use." the lot history record was reviewed, and no abnormalities were noted.There have been no other complaints associated with this lot.A 3-year complaint review indicates this to be an isolated event.A follow-up report will be submitted when additional information becomes available.
 
Additional Manufacturer Narrative
The cosgrove flex clamp subject of the reported event was returned for evaluation.The evaluation indicated the device was improperly repaired by an unauthorized third-party.The welded hinge cable anchor points appeared to be broken and re-welded with a different method of welding and the cable wire also appeared to be newly replaced.It is likely that the repairs to the device by an unauthorized third-party repairer compromised the integrity of the device resulting in the reported event.Additionally, improper handling and care may have contributed to the reported event.The cosgrove flex clamp instructions for use states, "regardless of age, all v.Mueller device repairs must be returned to, and performed by, an authorized bd repair service center.Repairs performed by an unauthorized repair service center will immediately void any product warranty, and bd will no longer be able to ensure the safety of such repaired devices.Repairs for devices under warranty will be free of charge if performed at an authorized bd repair service center upon written request." the instrument should be properly lubricated prior to sterilization to ensure smooth functioning of the device.The instructions for use further states, "before sterilizing, lubricate the device with instrument milk or a steam permeable/water soluble lubricant.Apply lubricant according to the lubricant manufacturer's instructions.Let devices drip dry for three (3) minutes before packaging for sterilization." no additional issues have been reported.

Brand Name
COSGROVE FLEX CLAMP
Common Device Name
CLAMP
Manufacturer (Section D)
CAREFUSION INC.
5 sunnen drive
maplewood MO 63143
Manufacturer (Section G)
CAREFUSION INC.
5 sunnen drive
maplewood MO 63143
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key17926747
Report Number1923569-2023-00013
Device Sequence Number2971356
Product Code DXC
UDI-Device Identifier10885403036286
UDI-Public10885403036286
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCV1161
Device Lot NumberJ19
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer09/13/2023
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date11/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown